| Catalog Number |
867416 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
| Date of Event |
12/01/2015
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Subject id: (b)(6).Study no: dots.Clinical notification received for revision of left knee to address severe pain and implant loosening/migration of the tibial tray.Date of implantation: (b)(6) 2001.Date of onset: (b)(6) 2015.Date of revision: (b)(6) 2016 (left knee).On (b)(6) 2001, the patient had a left total knee arthroplasty.On (b)(6) 2015, the patient is noted to have pain loose tibia, migration/loosening ¿ tibial.Definitely device related.On (b)(6) 2016, patient noted to have severe pain related to device, not related to procedure left knee (part/lot page 1 of 1 dots: the following knee adverse event has been edited for (b)(6)).On (b)(6) 2016, the patient had a revision left total knee to address failed tibial component.The indications for surgery include tibial loosening, failure of fixation.During the procedure the surgeon observed that the tibial component was grossly loose, as there was debonding from the cement but the medical cement had failed and the implant had tipped into varus.Depuy components were implanted during this procedure including depuy patella.(surgery page 4,5 of 5 (b)(4) clinical notes ad 18 aug 2023).On may 2, 2018, medical records note the patient has a history of left knee revision on (b)(6) 2016.The patient reports increasing pain and feeling unstable when walking.Radiographs are noted to show well fixed, well-aligned left total knee.There was some abutting of the tibial stem against the wall of the tibial diaphysis that could prove somewhat symptomatic and end-stage osteoarthritis of left hip.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d10.